Alert archive / Delaware / Areal Flood Warnings in 2020
Areal Flood Warning 45, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 12, 2020, 6:06 AM EST for Sussex County, Delaware; Caroline County, Maryland. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2020, 6:06 AM EST (11:06 UTC)
- Expired
- Nov 12, 2020, 10:15 AM EST
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sussex County, DE, Caroline County, MD
The radar
The Dover AFB radar (KDOX), 21 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 7:00 AM EST | FLOOD | 6 Wsw Gumboro, DE | PONDING AND STANDING WATER ON ROADWAYS. COCORAHS REPORT SAYS UNUSUAL FLOODING OCCURRING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 11.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
605
WGUS41 KPHI 121106
FLWPHI
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
606 AM EST Thu Nov 12 2020
DEC005-MDC011-121515-
/O.NEW.KPHI.FA.W.0045.201112T1106Z-201112T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex DE-Caroline MD-
606 AM EST Thu Nov 12 2020
The National Weather Service in Mount Holly has issued a
* Flood Warning for...
Sussex County in southern Delaware...
Southeastern Caroline County in eastern Maryland...
* Until 1015 AM EST.
* At 606 AM EST, Doppler radar indicated heavy rain. Flooding is
ongoing or expected to begin shortly in the warned area. Between 2
and 4.5 inches of rain have fallen.
Some locations that may experience flooding include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Federalsburg,
Milton, Selbyville, Bridgeville, Delmar, Dagsboro, and Millville.
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3870 7589 3890 7525 3881 7506 3845 7503
3846 7569 3865 7572 3869 7576 3868 7580
3870 7580
$$
SFJ1 follow-up statement
997
WGUS81 KPHI 121518
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
1018 AM EST Thu Nov 12 2020
DEC005-MDC011-121528-
/O.EXP.KPHI.FA.W.0045.000000T0000Z-201112T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex DE-Caroline MD-
1018 AM EST Thu Nov 12 2020
...FLOOD WARNING HAS EXPIRED FOR SUSSEX AND SOUTHEASTERN CAROLINE
COUNTIES...
The flood warning has expired. A flood advisory has been issued for
low lying and poor drainage flooding.
LAT...LON 3870 7589 3890 7525 3881 7506 3845 7503
3846 7569 3865 7572 3869 7576 3868 7580
3870 7580
$$
KruzdloWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 12, 3:18 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 12, 3:18 AM EST, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 318 AM EST Thu Nov 12 2020 .SYNOPSIS... In the wake of the cold front today, surface high pressure will slowly build in over the region. A mid level trough is expected to cross the region on Friday before another surface high builds in on Saturday. Another low pressure system and its associated cold front is forecast to cross our region Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... The cold front will be dropping through the region today but won't fully move offshore until around mid-morning/early afternoon. Low pressure developing along the front will pass offshore and off to the northeast by this afternoon. The front stalls as the high over the Atlantic remains strong enough to block it, though it will slowly push to the south through tonight. The winds will shift from southwest to northwest today, with some dry air starting to filter down from the north. However, there might not be enough of a push of the dry air to allow us to clear out today, especially due to the nearby boundary. Expect some drying to occur across the southern Poconos, northwest New Jersey and into the Lehigh Valley this afternoon. As you head south and east, conditions are likely to remain pretty cloudy with greater chances for showers. Speaking of rain, the heaviest of the rain should be ending by around daybreak but the chance for rain will continue through the rest of today and continue into tonight, especially across southern and eastern New Jersey and across Delmarva. Rain will gradually end or become much more off and on from west to east but confidence is lower that we see much in the way of dry conditions as you head south and east of the Lehigh Valley. Temperatures today will remain warm and above normal as the southwesterly flow continues, mainly aloft. Once the front starts to drop down, we should see temperatures start to cool as the flow turns to the north or northwest. It may take a while for the cooler air to arrive, especially for eastern areas, due to the proximity to the slowly moving boundary. Highs will likely occur this morning through much of the region and then drop through the course of the day. We start the day with temps in the 60s across the forecast area but expect temps to drop across the Lehigh Valley, northwest New Jersey, and the southern Poconos into the 40s to lower 50s by this afternoon. Temperatures will drop down into the 50s through the rest of the area this afternoon/early evening. Expect temperatures to continue to fall as we head into tonight they should bottom out in the 40s, with some temps near 50s along the coast and in the mid to upper 30s across the higher elevations. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A Mid level trough will provide another chance for rain Friday morning, though with dry air advection ahead of its arrival and given how progressive this trough is, do not expect heavy or even widespread rain. A large surface high building in quickly behind it will result in tranquil conditions starting Friday afternoon and continuing through Saturday night. In the wake of today's front, temperatures on Friday should be near normal with highs mostly in the 50s (although lower 60s will be possible along the coast. A second round of cold air advection Friday night will mean that Saturday could be our day with below normal temperatures in over a week as highs are expected to range from the lower 40s in the southern Poconos to mid 50s along the coast. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... To our west, a developing mid-latitude cyclone will undergo fairly strong cyclogenesis across the Midwest as it shifts northeast into the Great Lakes beneath a strengthening polar jet max across the Ohio Valley. This low will continue to move into southern Canada Sunday, pulling a weak warm front northward through the day as the cold front occludes across the Great Lakes. This front moves through our region Sunday night with only a chance for showers, mostly across the northern half of the CWA. High pressure will build into the Southeastern U.S. as the upper- level trough continues to deepen across the Northeast. Although dry weather is in store for early next week, ensemble guidance suggests this could be our first period of below normal temperatures in awhile. Another area of low pressure may move toward the region by Wednesday of next week. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today... Conditions will be slow to improve today but expect gradual improvement from northwest to southeast. KABE and KRDG are expected to become VFR by late morning with lower confidence that we improve above MVFR at the other terminals, though we could see a brief period of VFR at KPHL, KTTN, KPNE, and KILG. Likely remains MVFR or lower at KMIV and KACY all day. Light winds this morning will become north to northwest around 10 to 15 knots with gusts around 20 knots. Showers will continue off and on through the day. Moderate confidence in overall pattern but lower confidence on timing of improving conditions. Tonight...Conditions will fall to MVFR tonight becoming IFR overnight. North to northeast winds overnight around 5 to 10 knots, becoming light and variable in some spots. Light rain or drizzle possible through the night. Moderate confidence. .Outlook... Friday and Saturday...Mostly VFR conditions are expected though there is a small chance for ceiling and visibility restrictions before the rain moves out by mid day. Light northerly winds early Friday turning northwesterly from 5 to 10 knots. Moderate confidence. Sunday...Sub-VFR conditions with showers moving into the region. Winds turn southerly from 5 to 10 knots with gusts to 15 knots. Moderate confidence. Monday...Mostly VFR with winds turning westerly from 10 to 15 knots with gusts to 20 knots. Moderate confidence. && .MARINE... Small Craft Advisory continue through tonight on the ocean waters. Seas will be around 4 to 6 feet on the ocean. Southerly winds early will become northwest to north this morning around 10 to 15 knots. Though the winds will turn to the northwest for a brief period before turning more northerly on the Delaware Bay, wind gusts are expected to remain below 25 knots. .Outlook... Friday and Saturday...winds and seas should stay below SCA criteria. Sunday...Sub-advisory level conditions initially with wind gusts approaching 25 knots by the evening with seas building from 1 to 3 feet to 2 to 4 feet. Monday...Advisory conditions with westerly winds from 20 to 25 knots with gusts to 30 knots. Potential for gale-force gusts late in the afternoon and evening. Seas building to 3 to 5 feet across the coastal waters and up to 3 feet on the Bay. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ450>455. && Synopsis...Johnson Near Term...Meola Short Term...Johnson Long Term...Davis Aviation...Davis/Johnson/Meola Marine...Davis/Johnson/Meola
Hazardous weather outlook, Nov 12, 3:17 AM EST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 317 AM EST Thu Nov 12 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-130830- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 317 AM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-130830- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 317 AM EST Thu Nov 12 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 12, 2:01 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD WOODSIDE HILLS 39.79N 75.49W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
CARR RD. IS CLOSED BETWEEN SILVERSIDE RD.
AND HILLSIDE AVE DUE TO FLOODING.
&&
SFJLocal storm report, Nov 12, 3:29 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLOOD 1 S AUGUSTINE 39.76N 75.55W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
INTERSTATE 95 SOUTHBOUND WAS FLOODED AT THE
BRANDYWINE CREEK BRIDGE.
0720 PM FLOOD CLIFTON PARK MANOR 39.76N 75.51W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
PHILADELPHIA PIKE AND GOVERNOR PRINTZ
BOULEVARD ARE CLOSED TO DUE FLOODING.
0730 PM FLOOD 1 NE ROXBOROUGH 40.01N 75.21W
11/11/2020 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON THE SCHUYLKILL EXPRESSWAY NEAR
CITY AVENUE.
0730 PM FLOOD 1 SSE CENTER CITY 39.97N 75.13W
11/11/2020 PHILADELPHIA PA DEPT OF HIGHWAYS
FLOODING ON INTERSTATE 95 NEAR FRANKFORD
AVENUE.
0730 PM FLOOD 1 SW HAYDEN PARK 39.69N 75.62W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
AIRPORT ROAD WAS CLOSED DUE TO FLOODING NEAR
NONESUCH CREEK.
0730 PM FLOOD 2 WSW EASTBURN HEIGHTS 39.70N 75.71W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
CAPITOL TRAIL ROAD WAS CLOSED AT POLLY
DRUMMOND HILL ROAD DUE TO FLOODING.
0740 PM FLOOD MONROE PARK 39.77N 75.54W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
INTERSTATE 95 SOUTHBOUND WAS FLOODED NEAR
THE CONCORD PIKE OFF RAMP.
0755 PM FLOOD 1 SSW WOODBROOK 39.79N 75.56W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
ROCKLAND ROAD WAS CLOSED DUE TO FLOODING AT
COUNTRY CLUB DRIVE.
0755 PM FLOOD 2 S GLENVILLE 39.69N 75.64W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
INTERSTATE 95 SOUTHBOUND WAS FLOODED NEAR
THE CHURCHMANS ROAD OFF RAMP.
1000 PM FLOOD WOODSIDE HILLS 39.79N 75.49W
11/11/2020 NEW CASTLE DE DEPT OF HIGHWAYS
CARR ROAD WAS CLOSED BETWEEN SILVERSIDE RD
AND HILLSIDE AVE DUE TO FLOODING.
&&Local storm report, Nov 12, 5:07 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
507 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 2 NNW SEABROOK FARMS 39.53N 75.24W
11/12/2020 CUMBERLAND NJ DEPT OF HIGHWAYS
NJ 77 NORTHBOUND CLOSED DUE TO FLOODING.
&&
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:32 PM EST | River Flood Warning | PHI | New Castle | 56 min |
| Nov 11, 9:03 PM EST | River Flood Warning | PHI | New Castle | 6 hr |
| Nov 11, 10:54 PM EST | Areal Flood Advisory | PHI | Sussex | 3 hr |
| Nov 12, 1:43 AM EST | Areal Flood Advisory | PHI | Kent, New Castle | 2 hr |
| Nov 12, 4:16 AM EST | Areal Flood Advisory | PHI | Sussex | 110 min |
| Nov 12, 10:15 AM EST | Areal Flood Advisory | PHI | Sussex | 5 hr |
Nearby
Areal Flood Warnings in Delaware, 2020Areal Flood Warnings in Maryland, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.